Schizophrenia.com

Been throwing away my statins


#1

was having chest pains a couple years ago and they prescribed me statins. i think the chest pain was caused by the coffee which I’ve now cut back on. anyways it was no big deal at first so i took the statins but i became constipated on them, also experienced some joint pain. anyways i stopped taking them and my constipation went away. i get them in the mail every month but I’ve been tossing them in the garbage. i don’t want my parents to find out so i have to do it gradually. sometimes they ask me if I’ve been taking my medicine. i lie and say i have

i just eat a mostly vegetarian diet now and watch my coffee consumption. i think that’s superior to statins


#2

Yes an excessive amount of coffee can cause heart pain. However, if you have very high LDL cholesterol levels ,cutting out coffee will do NOTHING to change this and you should NOT be dropping your statins as you are ultimately doing a lot of damage to your heart long term.

In other words if you found cutting back on the coffee helped with your heart pain, I agree that was what was probably causing it, but that doesn’t necessarily mean you don’t need to be on statins.


#3

Talk to your doctors, don’t throw away your statins!

I take Lipitor for high lipid counts.


#4

it wasn’t a doctor. it was some kind of nurse at a free clinic.


#5

Do you get regular blood work? I have to take Pravastatin for my cholesterol. It hasn’t caused me any problems though.


#6

no i only did blood work once and they said my cholesterol was “a little high”.


#7

Maybe i get it more regularly because i’m older and have problems.


#8

my dad has blood work done every 6 months. he’s in his 60’s. he had a heart attack in his early 50’s. I eat healthier than he did and have been staying pretty active. I think i’ll be ok without them until im about 40-50 anyways.

they never told me to keep coming in for bloodwork they just said keep taking the statins…atoravastatin is what I take.


#9

Maybe you should mention it to the doctors or nurses or whoever you see. They might want to check just to make sure you’re ok. Just my two cents.


#10

after consulting wise council…aka. sz.com I decided to start taking my statins again.

I hope to lower my cholesterol with statin, diet and exercise by the time I have my next blood test. if my blood work shows my cholesterol is in a good range I will then stop taking the statin and continue with the diet and exercise.


#11

One lesser-known side effect of statins is that statins can lower CoQ10 levels. You may want to speak with your doctor about this side effect at your next appointment.


#12

I took my statin again today. it’s funny I noticed some hip pain last night when I slept on my side after only one day of taking a statin.


#13

I can’t take statins. When I did I felt like someone had beaten the crap out of me. It’s o e of the side effects and my doctor said all of them would do that to me so I have to watch my diet and need to take garlic.

Don’t take garlic if you take blood thinners. It thins the blood and can cause a excessive bleeding.


#14

I used to take statins, but it caused me leg pain. It is a common side effect of statins for muscle pain.

There is an alternative called plant sterols. It lowers bad cholesterol levels up to 15%…

You can buy it in supplement form or use a butter impregnated with it. Flora do it. I use the pills.

Good luck with it.


#15

thanks for the tip. i’ll take my statins for now but if this hip pain continues I may try the plant sterols. that reminds me I haven’t taken it yet today.